Alert archive / Louisiana / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 228, NWS Shreveport, LA

May 25, 2011Grant Parish, LaSalle Parish, Natchitoches Parish, Louisiana

NWS Shreveport, LA issued this severe thunderstorm warning at May 25, 2011, 11:06 PM CDT for Grant Parish, LaSalle Parish, Natchitoches Parish, Louisiana. It was in force for 39 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 25, 2011, 11:06 PM CDT (04:06 UTC)
Expired
May 25, 2011, 11:45 PM CDT
In force
39 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon

Counties Grant Parish, LA, LaSalle Parish, LA, Natchitoches Parish, LA

What was reported inside it

TimeReportWhereRemark
May 25, 11:15 PM CDTHAIL 15 E Colfax, LA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 9 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 25, 9:43 PM CDTTornado WatchSPC5 hr

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 00:00Z, 4.1 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 00:00Z on 2011-05-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2598 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 00:00Z on 2011-05-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 58 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2598 J/kg
Mixed-layer CIN
-50 J/kg
Mixed-layer LCL
656 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
58 m²/s²
0-3 km storm-relative helicity
130 m²/s²
Significant tornado parameter
0.6
Supercell composite
4.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

326 
WUUS54 KSHV 260406
SVRSHV
LAC043-059-069-260445-
/O.NEW.KSHV.SV.W.0228.110526T0406Z-110526T0445Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
1106 PM CDT WED MAY 25 2011

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  GRANT PARISH IN NORTH CENTRAL LOUISIANA...
  SOUTHERN LA SALLE PARISH IN NORTH CENTRAL LOUISIANA...
  EXTREME SOUTHEASTERN NATCHITOCHES PARISH IN NORTHWEST LOUISIANA...

* UNTIL 1145 PM CDT

* AT 1102 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  COLFAX...OR 10 MILES NORTH OF BOYCE...AND MOVING EAST AT 40 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  WILLIANA...DRY PRONG...BENTLEY...POLLOCK...FISHVILLE...ROGERS...
  NEBO AND CATAHOULA LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

&&

LAT...LON 3134 9203 3132 9208 3135 9209 3141 9216
      3146 9217 3147 9220 3139 9260 3140 9269
      3149 9271 3151 9272 3147 9278 3170 9277
      3162 9200 3133 9200
TIME...MOT...LOC 0406Z 275DEG 35KT 3153 9265

$$

09
2 follow-up statements
385 
WWUS54 KSHV 260434
SVSSHV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1134 PM CDT WED MAY 25 2011

LAC069-260443-
/O.CAN.KSHV.SV.W.0228.000000T0000Z-110526T0445Z/
NATCHITOCHES LA-
1134 PM CDT WED MAY 25 2011

...THE SEVERE THUNDERSTORM WARNING FOR NATCHITOCHES PARISH IS
CANCELLED...

THE SEVERE THUNDERSTORM HAS MOVED OUT OF THE WARNED AREA. 
THEREFORE...THE SEVERE THUNDERSTORM WARNING FOR NATCHITOCHES PARISH 
HAS BEEN CANCELLED.

LAT...LON 3133 9200 3134 9203 3132 9208 3136 9209
      3141 9216 3146 9217 3147 9220 3139 9259
      3140 9269 3153 9272 3168 9258 3162 9200
TIME...MOT...LOC 0433Z 275DEG 35KT 3150 9235

$$

LAC043-059-260445-
/O.CON.KSHV.SV.W.0228.000000T0000Z-110526T0445Z/
LA SALLE LA-GRANT LA-
1134 PM CDT WED MAY 25 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 PM CDT
FOR GRANT AND LA SALLE PARISHES...

AT 1129 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
 THIS STORM WAS LOCATED NEAR POLLOCK...OR 12 MILES NORTH OF
PINEVILLE...MOVING EAST AT 40 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
ROGERS...NEBO AND CATAHOULA LAKE

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

&&

LAT...LON 3133 9200 3134 9203 3132 9208 3136 9209
      3141 9216 3146 9217 3147 9220 3139 9259
      3140 9269 3153 9272 3168 9258 3162 9200
TIME...MOT...LOC 0433Z 275DEG 35KT 3150 9235

$$

09
275 
WWUS54 KSHV 260449
SVSSHV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1149 PM CDT WED MAY 25 2011

LAC043-059-260456-
/O.EXP.KSHV.SV.W.0228.000000T0000Z-110526T0445Z/
LA SALLE LA-GRANT LA-
1149 PM CDT WED MAY 25 2011

...THE SEVERE THUNDERSTORM WARNING FOR GRANT AND LA SALLE PARISHES
HAS EXPIRED...

SEVERE THUNDERSTORMS HAVE MOVED SOUTHEAST OUT OF THE AREA.

LAT...LON 3133 9200 3134 9203 3132 9208 3136 9209
      3141 9216 3146 9217 3147 9220 3139 9259
      3140 9269 3153 9272 3168 9258 3162 9200
TIME...MOT...LOC 0434Z 275DEG 35KT 3149 9234

$$

06

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 10:11 PM CDT, 55 minutes earlier.

Area forecast discussion, May 25, 10:11 PM CDT, 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1011 PM CDT WED MAY 25 2011

.DISCUSSION...

UPDATED TO INCLUDE NEW TORNADO WATCH AND MAKE CHANGES TO THE
CHANCE OF RAIN AND THUNDERSTORMS ALONG WITH WINDS. /06/

&&

.AVIATION...

VFR CONDITIONS ARE EXPECTED TO PREVAIL THROUGH THE 06Z TAF CYCLE.
THE LONE EXCEPTION MIGHT BE KMLU...WHICH COULD STILL BE EXPERIENCING
VCTS AND RELATED MVFR CONDITIONS. DRYLINE WILL MAKE SLOW EWD
PROGRESS THROUGH THE AREA TONIGHT. WLY WINDS CAN BE EXPECTED AT
TERMINALS BEHIND THE DRYLINE. A COLD FRONT WILL EVENTUALLY OVERTAKE
THE DRYLINE AND MOVE ACROSS THE REMAINDER OF THE AREA BY 15Z
THURSDAY MORNING. CLEARING SKIES AND NWLY WINDS AROUND 10 KTS CAN BE
EXPECTED BEHIND THE FRONT THROUGH THE END OF THE TAF CYCLE. /09/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  62  83  59  90  68 /  20  10  10  10  10
MLU  63  84  58  90  66 /  50  10  10  10  10
DEQ  55  78  53  85  63 /  10  10  10  10  20
TXK  57  79  55  87  64 /  10  10  10  10  20
ELD  59  80  55  87  64 /  20  10  10  10  10
TYR  60  82  61  89  69 /  10  10  10  10  10
GGG  60  83  59  90  68 /  10  10  10  10  10
LFK  63  87  62  92  69 /  30  10  10  10  10

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

06/19
Hazardous weather outlook, May 25, 12:27 PM CDT, 10 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1227 PM CDT WED MAY 25 2011

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-TXZ097-112-
126-137-138-149>153-165>167-261730-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-
UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA-
NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-BOWIE-CASS-MARION-GREGG-
HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-
SAN AUGUSTINE-SABINE TX-
1227 PM CDT WED MAY 25 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...EAST TEXAS AND NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...
THE POTENTIAL FOR SEVERE THUNDERSTORMS EXIST TODAY ACROSS DEEP
EAST TEXAS...NORTHERN LOUISIANA...AND SOUTHERN ARKANSAS. A WARM
AND MOIST ATMOSPHERE WILL COMBINE WITH DAYTIME HEATING AND MAKE
CONDITIONS RIPE FOR THUNDERSTORM DEVELOPMENT AS A COLD FRONT
APPROACHES THIS AFTERNOON AND EVENING. STORMS SHOULD INITIATE IN
THE EARLY EVENING HOURS BETWEEN 5 PM AND 7 PM AND CONTINUE
EASTWARD THROUGH THE NIGHT.

THE STORM PREDICTION CENTER HAS UPGRADED SOUTHERN ARKANSAS TO A
MODERATE RISK FOR SEVERE STORMS MEANWHILE A SLIGHT RISK AREA
GENERALLY COVERS AREAS EAST OF A NASHVILLE ARKANSAS...TEXARKANA
TEXAS...LONGVIEW TEXAS...JACKSONVILLE TEXAS LINE AND SEVERE
THUNDERSTORM ACTIVITY WILL BE POSSIBLE THIS AFTERNOON AND EVENING.
ISOLATED TORNADOES...DAMAGING STRAIGHT LINE WINDS...AND HAIL ARE
ALL POSSIBLE IF STORMS BECOME SEVERE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ACTIVATION GROUPS MAY BE NEEDED THIS AFTERNOON AND EVENING FOR
THE POTENTIAL OF SEVERE THUNDERSTORMS.

OKZ077-TXZ096-108>111-124-125-136-261730-
MCCURTAIN-RED RIVER-FRANKLIN-TITUS-CAMP-MORRIS-WOOD-UPSHUR-SMITH-
1227 PM CDT WED MAY 25 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
OKLAHOMA AND NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...
SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON...HOWEVER
NO SEVERE ACTIVITY IS EXPECTED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

04

In the hours before

Local storm report, May 25, 9:20 PM CDT, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
920 PM CDT WED MAY 25 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0755 PM     HAIL             2 W FARMERVILLE         32.77N 92.43W
05/25/2011  M1.25 INCH       UNION              LA   AMATEUR RADIO

0815 PM     TORNADO          FARMERVILLE             32.77N 92.40W
05/25/2011                   UNION              LA   LAW ENFORCEMENT

            NUMEROUS REPORTS OF DOWNED TREES AND POWERLINES INSIDE
            CITY LIMITS. POWER OUTAGES AT OTHER LOCATIONS ACROSS
            UNION PARISH. TREES BLOCKING SOME ROADS.

&&

07
Special weather statement, May 25, 9:37 PM CDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
937 PM CDT WED MAY 25 2011

TXZ165>167-260330-
ANGELINA-SABINE-SAN AUGUSTINE-
937 PM CDT WED MAY 25 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 1030 PM CDT...FOR THE FOLLOWING
COUNTIES...

IN EASTERN TEXAS...
     SABINE...SAN AUGUSTINE AND ANGELINA...

INCLUDING THE FOLLOWING LOCATIONS...
     DOLAN...FAIRMOUNT...MCELROY...SHAWNEE AND ZAVALLA...

AT 935 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 13 MILES NORTH OF ROCKLAND...MOVING
EAST AT 35 MPH.

DIME SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS
STORM.

09
Local storm report, May 25, 10:12 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1012 PM CDT WED MAY 25 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0845 PM     TORNADO          3 E FARMERVILLE         32.77N 92.35W
05/25/2011                   UNION              LA   LAW ENFORCEMENT

            TREES AND POWERLINES DOWN ON TECH DRIVE. TREE ON
            RESIDENCE.

&&

07
Local storm report, May 25, 10:24 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1024 PM CDT WED MAY 25 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1024 PM     HAIL             5 N NATCHITOCHES        31.83N 93.10W
05/25/2011  M1.25 INCH       NATCHITOCHES       LA   LAW ENFORCEMENT

&&

07
Local storm report, May 25, 10:34 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1034 PM CDT WED MAY 25 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1003 PM     HAIL             12 NW NATCHITOCHES      31.88N 93.24W
05/25/2011  E1.75 INCH       NATCHITOCHES       LA   PUBLIC

            ONE MILE SOUTHEAST OF ALLEN.

&&

07
Local storm report, May 25, 10:35 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1035 PM CDT WED MAY 25 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1020 PM     HAIL             NATCHITOCHES            31.76N 93.10W
05/25/2011  E1.00 INCH       NATCHITOCHES       LA   TRAINED SPOTTER

1001 PM     HAIL             7 NW NATCHITOCHES       31.83N 93.18W
05/25/2011  E0.50 INCH       NATCHITOCHES       LA   TRAINED SPOTTER

            ADJACENT TO SIBLEY LAKE

&&

25

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 25, 7:14 PM CDTSevere Thunderstorm WarningSHVNatchitoches, Sabine61 min
May 25, 7:28 PM CDTSevere Thunderstorm WarningSHVClaiborne, Lincoln, Ouachita, Union62 min
May 25, 7:42 PM CDTTornado WarningSHVLincoln, Union48 min
May 25, 8:03 PM CDTSevere Thunderstorm WarningSHVBienville, Caldwell, Claiborne, Jackson, Lincoln, Ouachita and 2 more57 min
May 25, 8:31 PM CDTTornado WarningSHVOuachita, Union30 min
May 25, 8:54 PM CDTSevere Thunderstorm WarningSHVBienville, Caldwell, De Soto, Grant, Jackson, LaSalle and 4 more66 min
May 25, 9:13 PM CDTTornado WarningSHVDe Soto, Natchitoches, Red River, Sabine32 min
May 25, 9:45 PM CDTTornado WarningSHVNatchitoches, Sabine30 min
May 25, 9:57 PM CDTSevere Thunderstorm WarningSHVCaldwell, LaSalle, Winn39 min
May 25, 10:16 PM CDTTornado WarningSHVGrant, Natchitoches, Winn44 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.